MAUDE Adverse Event Report: SMITH & NEPHEW, INC. O*REFURB,SMALL JOINT GRASPER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. O*REFURB,SMALL JOINT GRASPER; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013219D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during wrist arthroscopy, the small joint grasper (b)(4) clamp broke inside the cavity when being used to remove the entire screw, when forcefully used, the tip was broken.The screw did not break.It is unknown how the procedure was completed.There was a delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the report the small joint grasper was forcefully used and we are currently unable to rule out a procedural variance as a contributing factor to the reported device breakage, which does not represent a device malfunction.Since it is unclear if the broken clamp piece was retained inside of the patient, we cannot rule out the potential for micro-motion, and/or migration, local skin irritation and pain.The patient impact beyond the reported greater than 30-minute surgical delay and possible retained non implantable fragment could not be determined.Factors that can contribute to the reported event include an application of unintended inappropriate or excessive force to the device.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19149832
Report Number1219602-2024-00845
Device Sequence Number7406884
Product Code NBH
UDI-Device Identifier00885556604540
UDI-Public00885556604540
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013219D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date04/20/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age26 YR
Patient SexMale